MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SAFETY NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SAFETY NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot number - involved lot number is 102-n2558s was used in the investigation the actual device was not returned to the manufacturing facility for evaluation.Therefore, the investigation was based on the evaluation of user facility information and evaluation of a retention sample from the reported product code/lot number combination.Visual inspection revealed no defects.Functional testing was conducted.Sheath activation and sheath deactivation force of the retention samples were evaluated using the tensile / compression equipment and confirmed to meet manufacturer specification.This shows that the safety needles can be activated with minimum force.Also, when activated, it cannot be easily detached from the sheath tooth.Prior to shipment, qc conducts outgoing visual inspection to assure all lots pass.Without the return of the actual device the exact cause cannot be definitely determined.The user facility reported similar events from the same product code/lot number combination.See mdr 3003902955-2017-00056.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.Exemption number e2015017.
 
Event or Problem Description
The user facility reported that the safety needles don't click into safety.It actually bends upward instead of clicking in to the safety mechanism.They are also noticing that the needle bends when giving an injection.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to correct the lot number.In the initial report, it was stated that the lot number combination was 102-n25105s/ 170426b.The correct lot number combination is 102-n2558s/ 170426b.

Brand Name
MCKESSON MEDI-PAK PERFORMANCE SAFETY NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan, laguna
RP 
MDR Report Key7153910
Report Number3003902955-2017-00055
Device Sequence Number63389
Product Code MEG
UDI-Device Identifier30612479178824
UDI-Public30612479178824
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberN/A
Device Catalogue Number102-N2558S
Device Lot Number170426B
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/05/2017
Supplement Date Received by Manufacturer01/23/2018
Initial Report FDA Received Date12/29/2017
Supplement Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1